The renormalization transformation for two-type branching models
Annales de l'institut Henri Poincare (B) Probability and Statistics , Volume 44 - Issue 6 p. 1038- 1077
This paper studies countable systems of linearly and hierarchically interacting diffusions taking values in the positive quadrant. These systems arise in population dynamics for two types of individuals migrating between and interacting within colonies. Their large-scale space-time behavior can be studied by means of a renormalization program. This program, which has been carried out successfully in a number of other cases (mostly one-dimensional), is based on the construction and the analysis of a nonlinear renormalization transformation, acting on the diffusion function for the components of the system and connecting the evolution of successive block averages on successive time scales. We identify a general class of diffusion functions on the positive quadrant for which this renormalization transformation is well defined and, subject to a conjecture on its boundary behavior, can be iterated. Within certain subclasses, we identify the fixed points for the transformation and investigate their domains of attraction. These domains of attraction constitute the universality classes of the system under space-time scaling.
|Catalytic branching, Independent branching, Interacting diffusions, Mutually catalytic branching, Space-time renormalization, Two-type populations, Universality|
|Annales de l'institut Henri Poincare (B) Probability and Statistics|
|Organisation||School of Mathematics and Statistics|
Dawson, D.A, Greven, A., Den Hollander, F., Sun, R. (Rongfeng), & Swart, J.M. (2008). The renormalization transformation for two-type branching models. Annales de l'institut Henri Poincare (B) Probability and Statistics, 44(6), 1038–1077. doi:10.1214/07-AIHP143